Thunderstorm Wind, Miami-Dade
- When
- December 9, 8:20 PM EST
- Where
- Miami-Dade County, Key Biscayne
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 25.667, -80.217
A tree was blown down on Harbor Drive.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Dec 9, 2:35 PM EST, 5 hours 45 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 235 PM EST MON DEC 09 2002 CURRENTLY: AREA OF LOW PRESS DEVELOPING OVR ERN GULF WITH SURFACE WARM FRONTAL TROUGH TO S/CENTRAL FL. NUMEROUS SHOWERS AND SOME THUNDERSTORMS EXTENDING OVER MUCH OF CENTRAL AND WESTERN SECTIONS OF THE CWA MOVEMENT SLOWLY NORTH. CMAN OBS SHOWING WNDS 22 TO 26 KTS AND GUSTY ATLC WATERS AND TO 16 KTS GULF WATERS ATTM. SHORT TERM...SFC LOW WILL DEVELOP OVER ERN GULF OF MEX( AT LEAST MOST MODELS AGREE WITH THAT) AS UPPR LVL SHRT WAVE OVER WRN GULF MOVES RAPIDLY EAST. SUBTROPICAL JET ASSOCIATED WITH THIS SHRT WAVE ADVECTING LOTS OF MOISTURE FROM E PAC TO FLORIDA PENINSULA. THIS MOISTURE, COMBINED WITH THE DEVELOPING LOW AND A SURFACE BOUNDARY(WARM FNT) EXTENDING FROM IT TO NW SOUTH FLORIDA AND STRG UPPER DIV ASSOCIATED WITH THE JET WILL RESULT IN ENHANCE PRECIP ACROSS MOST OF S. FL. HOWEVER...WILL EXPECT TO SEE HEAVIEST PRECIP NEAR AND ALONG THE LOW LLVL BOUNDARY. SO WILL GO WITH HIGHEST POPS AND MENTION HEAVY RAIN FOR THE N PORTION OF S. FLA (NAPLES NORTH TO LAKE OKEECHOBEE AREA AND PALM BEACH COUNTY) THROUGH TUE. THE LOW IS FORECAST TO MOVE NE ACROSS N FL AND BE JUST SE OF THE CAROLINA COAST TUE AFTERNOON. A CDFNT EXTENDING FROM THIS LOW WILL MOVE THROUGH MOST OF S. FL LATE TUE NIGHT AND EARLY WED MORNING. WILL EXPECT SCT TSTMS AHEAD OF THIS FRONT LATE TONIGHT AND TUE WITH SOME OF THEM BECOMING STRONG. ALTHOUGH SEVERE WEATHER IS POSSIBLE...WILL EXPECT IT TO BE MOSTLY NORTH OF OUR AREA. FOR THE EXTENDED...THE FNT WILL HANG ACROSS EXTREME S FLA/STRAITS INTO WRN CARIB AS FLOW AT H8-H5 BECOMES PARALLEL TO THE BOUNDARY. THEREFORE WILL KEEP SLIGHT CHANCE OF SHWRS. ANOTHER ENERGY IMPULSE WILL MOVE ACROSS CNTRL PLAINS THU WHICH WILL AGAIN PROVIDE THE MECHANISM FOR THE BOUNDARY TO MOVE NORTH AS A WARM FNT AND A SFC LOW TO DEVELOP ALONG IT OVER THE EAST GULF AGAIN THU NIGHT AND EARLY FRI. THIS WILL MOVE NORTHEAST WITH THE FRONT COMING BACK THROUGH S. FLA AGAIN LATE FRI NGT AND GRADUAL DRYING OUT BY SUNDAY. MARINE...AS MENTIONED BEFORE, MARINES OBS ACROSS THE AREA SHOWING WINDS WELL INTO SCA CRITERIA. WILL START OFF WITH SCA ALL WATERS EXCEPT LAKE OKEECHOBEE AS I EXPECT 20 KTS OR 20 TO 25 KNOTS SUSTAINED WITH HIGHER GUSTS. GFS HAS THE BEST INIT WITH RESPECT TO WNDS RIGHT NOW. I DO NOT THINK ANYTHING HIGHER THAN A SCA WILL BE NECESSARY. WINDS WILL DECREASE DRAMATICALLY TUESDAY NIGHT AND SHIFT TO NORTHWEST EARLY SATURDAY BEHIND FIRST COLD FRONT. THE WINDS INCREASE AGAIN FRIDAY AS THE WINDS VEER TO THE SOUTH AND WINDS GO TO THE NORTHWEST BY SATURDAY BEHIND SECOND COLD FRONT. FIRE...HIGH WINDS TUESDAY WILL CONTINUE THE FIRE WEATHER WATCH ALL AREAS DUE TO DISPERSION INDICES GREATER THAN 75. PRELIM NUMBERS PBI TB 071/078 064/078 064 1877323 FLL TB 072/079 067/078 068 1857323 MIA TB 072/079 067/078 068 1857323 APF TB 068/078 065/078 064 1877222 .MIA...SCA ALL WATERS EXCEPT LAKE OKEECHOBEE.
FLZ063-066>075-092030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1255 PM EST MON DEC 9 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...RIP CURRENTS LIKELY ATLANTIC BEACHES... ...STRONG THUNDERSTORMS POSSIBLE OVER SOUTH FLORIDA THIS AFTERNOON AND TONIGHT... ...LOCALLY HEAVY RAINS POSSIBLE THROUGH TONIGHT... A DEVELOPING LOW IN THE GULF OF MEXICO WILL CAUSE SHOWERS AND THUNDERSTORMS TO POSSIBLY MOVE OVER SAME LOCATIONS THROUGH TONIGHT. THIS COULD CAUSE SOME LOCALIZED HEAVY RAINFALL AMOUNTS AND FLOODING. THE AREA OF GREATEST THREAT WILL BE OVER THE WESTERN PART OF THE PENINSULA THIS AFTERNOON AND THE EASTERN HALF TONIGHT. EASTERLY WINDS APPROACHING 20 KNOTS ALONG THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA TODAY...RIP CURRENTS ARE LIKELY ESPECIALLY AROUND THE TIMES OF THE TIDE GOING OUT OR LOW TIDE. LOW TIDES TODAY ALONG THE ATLANTIC BEACHES OF SOUTHEAST FLORIDA WILL BE IN THE EVENING. A WARM FRONT ACROSS SOUTH FLORIDA TODAY AND TONIGHT ALONG WITH WARM MOIST UNSTABLE AIR WILL PROVIDE THE INGREDIENTS FOR SCATTERED STRONG THUNDERSTORMS ESPECIALLY ALONG AND NORTH OF ALLIGATOR ALLEY THIS AFTERNOON AND TONIGHT. WIND GUSTS IN EXCESS OF 58 MILES AN HOUR ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. THERE IS ALSO A THREAT OF AN ISOLATED TORNADO LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED ACROSS SOUTH FLORIDA AGAIN ON TUESDAY. THERE WILL BE A THREAT OF THUNDERSTORMS ALSO LATER THIS WEEK ON FRIDAY AND SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS MAY BE NEEDED FOR POSSIBLE SEVERE WEATHER THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTH FLORIDA ALONG AND NORTH OF ALLIGATOR ALLEY TO THE LAKE OKEECHOBEE REGION.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down on Harbor Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323947.